Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 10, 2009, 2:35 AM CST for 8 counties in Texas. It took effect at Feb 10, 2009, 10:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 2:35 AM CST (08:35 UTC)
- In effect from
- Feb 10, 2009, 10:00 AM CST
- Expired
- Feb 10, 2009, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 100835 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 235 AM CST TUE FEB 10 2009 TXZ251-253>257-101800- /O.UPG.KBRO.FW.A.0009.090210T1600Z-090211T0200Z/ /O.NEW.KBRO.FW.W.0008.090210T1600Z-090211T0300Z/ /O.CON.KBRO.FW.A.0010.090211T1200Z-090212T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 235 AM CST TUE FEB 10 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE COMBINATION OF DRY AND CURED FUELS AND SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WILL PROVIDE A CRITICAL FIRE WEATHER RISK TO MOST OF DEEP SOUTH TEXAS TODAY. THE SECOND FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY MORNING DUE TO THE PASSAGE OF A COLD FRONT. THIS FRONT IS EXPECTED TO PASS THROUGH AROUND DAWN WEDNESDAY...BRINGING AN ABRUPT WIND SHIFT TO THE NORTH...WITH SPEEDS INCREASING TO 20 MPH. ALONG WITH THE FRONT WILL COME MUCH DRIER AIR. RELATIVE HUMIDITY OF 10 TO 15 PERCENT IS EXPECTED DURING THE DAY WEDNESDAY. THESE COMBINED FACTORS WILL BRING ANOTHER ROUND OF ERRATIC FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ248>250-252-101800- /O.NEW.KBRO.FW.W.0008.090210T1600Z-090211T0300Z/ /O.CON.KBRO.FW.A.0010.090211T1200Z-090212T0000Z/ ZAPATA-JIM HOGG-BROOKS-STARR- 235 AM CST TUE FEB 10 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THIS FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY MORNING DUE TO THE PASSAGE OF A COLD FRONT. THIS FRONT IS EXPECTED TO PASS THROUGH AROUND DAWN WEDNESDAY...BRINGING AN ABRUPT WIND SHIFT TO THE NORTH...WITH SPEEDS INCREASING TO 20 MPH. ALONG WITH THE FRONT WILL COME MUCH DRIER AIR. RELATIVE HUMIDITY OF 10 TO 15 PERCENT IS EXPECTED DURING THE DAY WEDNESDAY. THESE COMBINED FACTORS WILL BRING ANOTHER ROUND OF ERRATIC FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KBRO 101631 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1031 AM CST TUE FEB 10 2009 TXZ248>250-252-253-110300- /O.UPG.KBRO.FW.A.0010.090211T1200Z-090212T0000Z/ /O.NEW.KBRO.FW.W.0009.090211T1200Z-090212T0600Z/ /O.CON.KBRO.FW.W.0008.000000T0000Z-090211T0300Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 1031 AM CST TUE FEB 10 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. THIS NEW RED FLAG WARNING IS IN EFFECT WEDNESDAY DUE TO THE PASSAGE OF A COLD FRONT. THE FRONT IS EXPECTED TO PASS THROUGH AROUND DAWN WEDNESDAY...BRINGING AN ABRUPT WIND SHIFT TO THE NORTH...WITH SPEEDS INCREASING TO 20 MPH. MUCH DRIER AIR IS EXPECTED BEHIND THE FRONT. RELATIVE HUMIDITY OF 10 TO 15 PERCENT IS EXPECTED DURING THE DAY WEDNESDAY. WINTER-CURED GRASSES AND DROUGHT STRESSED VEGETATION WILL BE PARTICULARLY SUSCEPTIBLE TO IGNITION. THESE COMBINED FACTORS WILL BRING ANOTHER ROUND OF ERRATIC AND EXPLOSIVE FIRE BEHAVIOR AND HEIGHTENED WILDFIRE RISK. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ251-254>257-110300- /O.UPG.KBRO.FW.A.0010.090211T1200Z-090212T0000Z/ /O.NEW.KBRO.FW.W.0009.090211T1200Z-090212T0000Z/ /O.CON.KBRO.FW.W.0008.000000T0000Z-090211T0300Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 1031 AM CST TUE FEB 10 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. THIS NEW RED FLAG WARNING IS IN EFFECT WEDNESDAY DUE TO THE PASSAGE OF A COLD FRONT. THE FRONT IS EXPECTED TO PASS THROUGH AROUND DAWN WEDNESDAY...BRINGING AN ABRUPT WIND SHIFT TO THE NORTH...WITH SPEEDS INCREASING TO 20 MPH. MUCH DRIER AIR IS EXPECTED BEHIND THE FRONT. RELATIVE HUMIDITY OF 10 TO 15 PERCENT IS EXPECTED DURING THE DAY WEDNESDAY. WINTER-CURED GRASSES AND DROUGHT STRESSED VEGETATION WILL BE PARTICULARLY SUSCEPTIBLE TO IGNITION. THESE COMBINED FACTORS WILL BRING ANOTHER ROUND OF ERRATIC AND EXPLOSIVE FIRE BEHAVIOR AND HEIGHTENED WILDFIRE RISK. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 9, 8:45 PM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 9, 8:45 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
845 PM CST MON FEB 9 2009
.DISCUSSION...ISSUED AN UPDATED ZONE FORECAST TO ACCOUNT FOR MORE
SIGNIFICANT CLOUDINESS AND ISOLATED SHOWERS OFFSHORE. MAIN WEATHER
CONCERN THROUGH THE NEXT SEVERAL DAYS WILL OCCUR TOMORROW...WITH
STRONG WINDS LIKELY PROMPTING A WIND ADVISORY AND RED FLAG WARNING
FOR WILDFIRE DANGER...AND WEDNESDAY...WITH DRY AIR IN THE WAKE OF
A COLD FRONT CONTINUING THE WILDFIRE DANGER THAT DAY. NO OTHER
GRID CHANGES MADE.
&&
.MARINE...AT 8 AM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 16 KNOTS
WITH GUSTS TO 18 KNOTS AND SEAS OF 9 FEET WITH A 9 SECOND PERIOD. A
LOW PRESSURE TROUGH EXTENDS SOUTH TO THE CENTRAL RGV FM FTW. THIS
RESULTED IN NEAR CALM WINDS IN MFE BY LATE AFTERNOON AND STRONG
SOUTHERLY WINDS OVER CAMERON COUNTY EXTENDING EAST INTO THE LOWER
TEXAS GULF WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEAR
AND OFFSHORE WATERS OF THE LOWER TEXAS COAST THROUGH LATE
WEDNESDAY. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE LAGUNA
MADRE TONIGHT. A WEAK COLD FRONT WILL PASS THROUGH OUR MARINE AREAS
WEDNESDAY SHIFTING THE WINDS TO THE NORTH BRIEFLY...THEN VEERING
BACK SOUTHEAST BY THURSDAY. THE WINDS AND SEAS WILL DECREASE TO
BELOW SMALL CRAFT CRITERIA BY THURSDAY.
&&
.AVIATION...LOWER CIGS EXPECTED BRIEFLY PRIOR TO DAWN TUESDAY.
MOSTLY VFR WITH MAIN AVIATION CONCERNS BEING WIND SPEED OF 25 TO 35
KTS AT THE SFC BY 17Z THRU MOST OF THE PM. VFR WITH BRIEF MVFR CIGS
XPCTD TUESDAY.
&&
.FIRE WEATHER...WINDY CONDITIONS DURING THE DAY TUESDAY WILL BRING
AN ENHANCED RISK FOR CRITICAL FIRE BEHAVIOR. A FIRE WEATHER WATCH
IS IN EFFECT FOR TOMORROW FOR THE HEIGHTENED RISK. SOUTH WINDS OF 25
TO 35 MPH ARE PROBABLE WITH A WIND ADVISORY LIKELY FOR TUESDAY. A
WEAK COLD FRONT WILL MOVE THROUGH MIDNIGHT TUESDAY...BRINGING
A WIND SHIFT TO THE NORTHWEST OF 15 TO 20 MPH WITH HIGHER GUSTS BY
DAWN WEDNESDAY. THE FRONT WILL ALSO BRING MUCH DRIER AIR INTO THE
REGION...WITH RH VALUES FALLING TO 10 TO 15 PERCENT WEDNESDAY
AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE DAY
WEDNESDAY IN ANTICIPATION FOR THIS EVENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 70 82 62 77 / 0 10 20 10
BROWNSVILLE 68 83 63 80 / 0 10 20 20
HARLINGEN 67 84 62 83 / 0 10 10 10
MCALLEN 67 84 62 85 / 0 10 0 10
RIO GRANDE CITY 62 89 58 83 / 0 20 0 10
SOUTH PADRE ISLAND 65 78 60 74 / 0 10 30 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ251-253>257.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...PHILO-58Hazardous weather outlook, Feb 9, 1:02 PM CST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 102 PM CST MON FEB 9 2009 TXZ248>257-101915- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 102 PM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AND WEDNESDAY. WINDS WILL BE STRONG BOTH DAYS IN THE WATCH AREA...FROM THE SOUTH ON TUESDAY AND FROM THE NORTHWEST ON WEDNESDAY. CONDITIONS WILL BE PARTICULARLY DRY ON WEDNESDAY AFTER A COLD FRONT PASSES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-101915- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 102 PM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS DUE TO HIGH SEAS. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL MARINE AREAS TUESDAY AS WINDS REMAIN HIGH EVERYWHERE AND SEAS BUILD IN THE GULF. SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY ON WEDNESDAY IN THE WAKE OF A COLD FRONT. RIP CURRENT RISK WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:29 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 18 hr |
| Feb 10, 10:31 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 32 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.